MAUDE Adverse Event Report: ARTHREX INC. FASTPASS SCORPION; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. FASTPASS SCORPION; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number AR-13997SF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device is expected for evaluation but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.Device history record revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy case, after a few passes, the surgeon went to fire through the cuff and the fastpass scorpion would no longer fire.The front jaw had no resistance.A second scorpion was opened and used to complete the case with no adverse effect to the patient.After completion of the case, the rep observed the device and stated that it looked like the scorpion link was missing as the jaw just wobbled on the end.X-rays were not taken to confirm if the missing piece was not left in the patient.Follow up investigation: per the rep present for the case the scorpion trigger seems to be the issue.The link/spring in the trigger seems to be missing, making the jaw wobble.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Complaint confirmed.The device met all material specifications as received.Broken nipple (s) on the finger were not returned along with complaint device.A precise cause for a broken nipple on the finger could not be determined.The mating part (needle) used in the event was not returned.Function test could not be performed.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description

Brand Name
FASTPASS SCORPION
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6872397
Report Number1220246-2017-00339
Device Sequence Number10904298
Product Code MDM
UDI-Device Identifier00888867015982
UDI-Public00888867015982
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-13997SF
Device Lot Number54304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;